Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 16, NWS Shreveport, LA

February 28, 2001Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 28, 2001, 10:27 PM CST for Natchitoches Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Feb 28, 2001, 10:27 PM CST (04:27 UTC)
Expired
Feb 28, 2001, 11:30 PM CST
In force
63 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Natchitoches Parish, LA

The radar

The Ft Polk radar (KPOE), 69 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 10:30 PM CSTHail 1Provencal, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
559 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 010428
SVRSHV
LAC069-010530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CST WED FEB 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA

* UNTIL 1130 PM CST

* AT 1027 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF
  NATCHITOCHES...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NATCHITOCHES AT 1040 PM CST
  6 MILES SOUTH OF CLARENCE AT 1105 PM CST

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING F<OR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
UNTIL 1130 PM CST.

LAT...LON 3174 9338 3150 9317 3159 9292 3190 9301
          3211 9301

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 9:10 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Feb 28, 9:10 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CST WED FEB 28 2001

ELEVATED CONVECTION IN LARGE RAIN AREA STILL OCCURRING ACROSS NORTH
CENTRAL TEXAS INTO SOUTHEAST OKLAHOMA WITH WARM AIR ADVECTION
PATTERN ABOVE SHALLOW COLD AIR AT THE SURFACE. THIS PRECIPITATION IS
STEADILY MOVING ACROSS THE SAME AREA. OTHER SCATTERED SHOWERS AND
THUNDERSTORMS OCCURRED DURING THE LAST HOUR ACROSS EAST TEXAS FROM
LUFKIN TO TYLER...AND THIS AREA WAS MOVING ACROSS SHREVEPORT. WILL
HAVE TO INCREASE RAIN CHANCES ACROSS THE WEST. WITH GROUND SATURATED
FROM EARLIER RAINS A FLASH FLOOD WATCH WILL BE ISSUED FOR THE
REMAINDER OF TONIGHT THROUGH THURSDAY. A THUNDERSTORM OVER SHV JUST
PRODUCED ALMOST A HALF INCH OF RAIN IN LESS THAN ONE HOUR. FLASH
FLOOD GUIDANCE RANGES FROM 0.70 TO 1.3 INCHES ACROSS THE AREA. WITH
STRONGER SHORTWAVE APPROACHING CWA LATE TONIGHT HEAVIER RAINFALL
WILL BE POSSIBLE. HEAVIEST RAINFALL TOTALS THE PAST 36 HOURS WERE
ACROSS SOUTHWEST ARKANSAS...AS WELL AS NORTHEAST TEXAS AND NORTH
LOUISIANA GENERALLY NORTH OF INTERSTATE 20.

09

.SHV...FLASH FLOOD WATCH ALL ZONES REMAINDER OF TONIGHT THROUGH
THURSDAY.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 9:47 PM CSTFlash Flood WarningSHVBossier, Caddo4 hr
Mar 1, 5:36 PM CSTFlash Flood WarningSHVGrant, LaSalle, Natchitoches, Sabine, Winn6 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.